Alert archive / Iowa / Flash Flood Warnings in 2020

Flash Flood Warning 19, NWS Quad Cities, IA

June 22, 2020Buchanan County, Iowa

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2020, 3:35 AM CDT for Buchanan County, Iowa. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2020, 3:35 AM CDT (08:35 UTC)
Expired
Jun 22, 2020, 9:30 AM CDT
In force
6 hr
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Flood severity
None

County Buchanan County, IA

The radar

The Quad Cities radar (KDVN), 140 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 6:08 AM CDTHEAVY RAIN 2.51 E Independence, IAMOST OF THE RAIN FELL DURING THE NIGHT.
Jun 22, 7:00 AM CDTHEAVY RAIN 2.241 Wnw Independence, IACOCORAHS STATION IA-BC-8 INDEPENDENCE 0.9 WNW.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 8.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2020-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2020-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1523 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

131 
WGUS53 KDVN 220835
FFWDVN
IAC019-221430-
/O.NEW.KDVN.FF.W.0019.200622T0835Z-200622T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Quad Cities IA/IL
335 AM CDT Mon Jun 22 2020

The National Weather Service in the Quad Cities has issued a

* Flash Flood Warning for...
  Central Buchanan County in northeastern Iowa...

* Until 930 AM CDT.

* At 332 AM CDT, Doppler radar indicated up to 3 inches of rain has 
  already fallen over parts of the warning area.  Flash flooding is 
  expected to begin shortly. Expect flooding of streets and low 
  lying areas in and near Indepdendence.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flooding of small creeks and streams, urban areas, 
           highways, streets and underpasses as well as other 
           drainage and low lying areas.

* Some locations that will experience flooding include...
  Independence, Jesup, Winthrop, Lamont, Buchanan County Fairgrounds,
  Winthrop Golf Course, Otterville, Wapsipinicon Golf Course,
  Independence Airport, Jakway Park and Littleton.

This includes the following streams and drainages...
Otter Creek, Sand Hagen Creek, Wapsipinicon River, Buck Creek, Lamont
Creek, South Fork Maquoketa River, Coffins Creek, Hunter Creek,
Prairie Creek, Malone Creek, Dry Creek, East Branch Buffalo Creek,
Pine Creek, Smith Creek, Buffalo Creek, Bear Creek, Nash Creek, Camp
Creek, West Branch Buffalo Creek, Lime Creek, Little Wapsipinicon
River, Harter Creek, East Branch Pine Creek and West Fork Cedar
River.

This includes Interstate 380 between mile markers 54 and 55.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers should avoid streams or creeks.

&&

LAT...LON 4247 9161 4247 9160 4245 9160 4233 9207
      4247 9206 4247 9208 4256 9208 4262 9161

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1-2 INCHES IN 1 HOUR

$$

RP Kinney
2 follow-up statements
184 
WGUS73 KDVN 220937
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
437 AM CDT Mon Jun 22 2020

IAC019-221430-
/O.CON.KDVN.FF.W.0019.000000T0000Z-200622T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan IA-
437 AM CDT Mon Jun 22 2020

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 AM CDT FOR
CENTRAL BUCHANAN COUNTY...

At 434 AM CDT, Doppler radar indicated thunderstorms producing heavy 
rain had moved out of the warning area. However, additional storms 
may redevelop and move into the area through the early morning 2 to 
3 inches of rain have fallen so far in the Independence. Any flash 
flooding that occurred early may have ended, but more flash flooding 
is possible.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar indicated.

IMPACT...Flooding of small creeks and streams, urban areas, 
         highways, streets and underpasses as well as other drainage 
         and low lying areas.

Some locations that will experience flooding include...
Independence, Jesup, Winthrop, Lamont, Buchanan County Fairgrounds,
Winthrop Golf Course, Otterville, Wapsipinicon Golf Course,
Independence Airport, Jakway Park and Littleton.

This includes the following streams and drainages...
Otter Creek, Sand Hagen Creek, Wapsipinicon River, Buck Creek, Lamont
Creek, South Fork Maquoketa River, Coffins Creek, Hunter Creek,
Prairie Creek, Malone Creek, Dry Creek, East Branch Buffalo Creek,
Pine Creek, Smith Creek, Buffalo Creek, Bear Creek, Nash Creek, Camp
Creek, West Branch Buffalo Creek, Lime Creek, Little Wapsipinicon
River, Harter Creek, East Branch Pine Creek and West Fork Cedar
River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Be especially cautious at night when it is harder to recognize the
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers should avoid streams or creeks.

&&

LAT...LON 4247 9161 4247 9160 4245 9160 4233 9207
      4247 9206 4247 9208 4256 9208 4262 9161

FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL...1 INCH IN 1 HOUR

$$

RP Kinney
999 
WGUS73 KDVN 221427
FFSDVN

Flash Flood Statement
National Weather Service Quad Cities IA/IL
927 AM CDT Mon Jun 22 2020

IAC019-221436-
/O.EXP.KDVN.FF.W.0019.000000T0000Z-200622T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Buchanan IA-
927 AM CDT Mon Jun 22 2020

...THE FLASH FLOOD WARNING FOR CENTRAL BUCHANAN COUNTY WILL EXPIRE AT
930 AM CDT...

The torrential rains overnight have become less heavy and no current 
water problems are being reported.  Please continue to heed any 
remaining road closures.  Heavy rains may move back in later today, 
requiring a new warning if that happens.

LAT...LON 4247 9161 4247 9160 4245 9160 4233 9207
      4247 9206 4247 9208 4256 9208 4262 9161

$$

Ervin

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 12:49 AM CDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jun 22, 12:49 AM CDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
1249 AM CDT Mon Jun 22 2020

...06z AVIATION UPDATE...

.SYNOPSIS...
Issued at 312 PM CDT Sun Jun 21 2020

Much of the area was enjoying a pleasant but warm and humid Father's
Day with a mix of clouds and sunshine with very weak high
pressure ridging overhead. KDVN was showing scattered pulse storms
developing across the area with daytime heating pushing us above
our convective temperature (12z sounding convective temp was at 80
F). Storms were moving very slowly with little steering flow
aloft, and were dying out reasonably quickly with little vertical
shear to promote organization. However, the strongest storms were
taking advantage of high instability and steep low-level lapse
rates, with some reports of hail to nickel size and damage to corn
crops received from northern Benton County. Temperatures as of 3
PM were in the lower to middle 80s.

Off to the west, 18z surface analysis showed a cold front beginning
to take shape across the Dakotas south into Nebraska and Kansas.
This front will be the primary focus of our weather impacts for the
short term period.

&&

.SHORT TERM...(This Evening through Monday)
ISSUED AT 312 PM CDT Sun Jun 21 2020

Key Messages:

1) Scattered showers and storms expected through this evening.

2) Decaying complex of showers/storms to move through the area
Monday morning; scattered showers and storms to follow through
midday.

3) Low potential for severe storms mainly east of the Mississippi
River Monday afternoon and evening; damaging winds and large hail
are the primary threats.

Discussion.

This Evening through Midnight...

Expected scattered showers and storms to persist through the evening
before coverage wanes by sunset. Storms will mainly be wind and hail
producers with a buoyant atmosphere (SBCAPEs of 2500-3500 J/kg),
steep low-level lapse rates and dry air aloft (leading to DCAPES
near 1000 J/kg). With little steering flow aloft, storms will also
be quick to dump torrential rainfall. Given that these storms aren't
lasting too long, shear is not availible for storm organization and
that soils are mainly dry, the threat of seeing flash flooding is
low.

Quiet conditions will follow for the rest of the evening, with
temperatures falling into the upper 60s to low 70s by midnight.

Midnight through Midday Monday...

Attention will quickly turn to the west as showers and storms that
fire from north central Iowa to eastern Nebraska ahead of the cold
front quickly congeal from cold pool processes and a 25-40 kt LLJ
into an MCS early tonight. Initial upwind prorogation vectors from
the west will eventually switch to the northwest, allowing the
complex to progress into our area around midnight. Potential exists
for strong winds, possibly severe, with the complex as it initially
rolls in as storms take advantage of the still steep low-level lapse
rates to allow momentum transfer. Should the complex become outflow
dominant, then the severe threat will decrease and become more of a
heavy rain producer. A marginal risk of severe weather remains in
place across our far northwest CWA from SPC, while a marginal risk
of excessive rainfall is in place across the western CWA from WPC.

The MCS should arrive at the Mississippi River around 3-5 AM, and
should be on a weakening trend as we lose moisture convergence and
the LLJ. Despite that, additional weak impulses rotating around a
500 hPa low centered just north of Lake Superior will keep the
threat of scattered showers and storms through midday.

Monday Afternoon and Evening...

Cold front will be approaching the area from the west, and is
progged to be just west of the Mississippi River around 18z. A
stronger shortwave ejecting out of the upper level low will quickly
move into northern Missouri and interact with the front, leading to
development of more showers and storms along the front and in the
warm sector out ahead of it. Severe potential is uncertain given the
progressive nature of the front and uncertainty in how much the
atmosphere will recover from morning convection. The main threats,
should severe storms develop, will be damaging winds and large hail
with steepening low and mid level lapse rates with the shortwave.
SPC maintains a marginal risk of severe storms for the area.

The front will pass across the region during the evening, taking all
showers and storms further into north central Illinois by midnight.
Expect quiet conditions for the remainder of the night, with
overnight lows falling into the upper 50s to low 60s.

.LONG TERM...(Monday Night through Sunday)
ISSUED AT 312 PM CDT Sun Jun 21 2020

Key Messages:

1) Cooler temperatures for mid week with diurnal rain showers
possible.

2) Warmer temperatures and chances for showers and storms return by
the end of the week.

Discussion.

Tuesday through Thursday...

High pressure building into the Great Plains and Mississippi River
Valley will usher in cooler temperatures across the area. Afternoon
highs during this period will be in the mid to upper 70s with more
comfortable dew points in the 50s.

The 500 hPa upper level low will continue to rotate around the upper
Great Lakes through this period before progressing into northern
Ontario by Friday. As it does so, several weak shortwave impulses
will eject out of it into the Midwest, which may drive some diurnal
rain showers and isolated thunderstorms. Severe weather is not
expected.

Thursday Night on...

Warm front progged to move north across Iowa and Illinois, bringing
back southerly flow, chances of showers/storms and a return of heat
and humidity to the area to close out the work week. Highs look to
climb back into the upper 80s by the weekend.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday Night)
ISSUED AT 1240 AM CDT Mon Jun 22 2020

A cluster of thunderstorms will drop south and impact the CID and
DBQ terminals overnight, and will have to watch this systems
outflow for producing additional sctrd storms further south that
will move east and impact MLI/BRL during the early morning hours.
Thus passing bouts of MVFR to IFR conditions and variable wind
gusts up to 20 KTs with storms impacting the terminal sites.
Otherwise mainly VFR conditions away from the storms over night
into Monday morning. South to southeast sfc winds of 4-8 KTs
becoming southwest 5-10 KTs by Monday afternoon. More sctrd
storms will move acrs the TAF sites Monday afternoon in a hit and
miss fashion, with some being strong and producing localized IFR
impacts and higher wind gusts again. Most of the storms will be
east of the TAF sites by mid Monday evening for improving
conditions Monday night.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...Speck
SHORT TERM...Speck
LONG TERM...Speck
AVIATION...12
Hazardous weather outlook, Jun 21, 4:48 AM CDT, 22 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
448 AM CDT Sun Jun 21 2020

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-221000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
448 AM CDT Sun Jun 21 2020

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...TODAY AND TONIGHT

Isolated to scattered thunderstorms will develop this afternoon
across portions of the Outlook Area. While widespread severe
weather is not expected with this afternoon activity, a stronger
storm cell may be able to produce gusty winds and hail up to dime
size. Frequent cloud to ground lightning and locally heavy
downpours will also occur with afternoon thunderstorms.

Later tonight there will be the chance for a larger area of
thunderstorms moving down into the area from the northwest. Again,
at this time widespread severe weather is not expected. But there
may be a chance for a stronger segment of storms to produce gusty
winds and heavy rainfall that may lead to flooding.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Thunderstorms are expected on Monday and Monday evening. At this
time severe storms are not anticipated, but stronger storms could
produce gusty winds, small hail, and heavy rain.

Storms will be possible later in the week, but it is too early to
assess any potential for severe weather.

.SPOTTER INFORMATION STATEMENT...

There is a low chance that spotter activation will be needed today
and tonight.

12/Brooks

In the hours before

Special weather statement, Jun 22, 12:51 AM CDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1251 AM CDT Mon Jun 22 2020

IAC011-019-055-061-105-113-220645-
Buchanan-Dubuque-Benton-Jones-Delaware-Linn-
1251 AM CDT Mon Jun 22 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
BUCHANAN...DUBUQUE...BENTON...JONES...DELAWARE AND LINN COUNTIES
UNTIL 145 AM CDT...

At 1250 AM CDT, radar indicated strong thunderstorms were located
along a line extending from Bankston to near Norway. Movement was
east at 25 mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Cedar Rapids, Dubuque, Anamosa, Vinton, Manchester, Marion, Hiawatha,
Mount Vernon, Asbury, Dyersville, Monticello, Robins, Belle Plaine,
Center Point, Cascade, Lisbon, Fairfax, Epworth, Ely and East
Dubuque.

This includes Interstate 380 between mile markers 12 and 45.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4263 9070 4246 9063 4230 9084 4229 9090
      4225 9090 4195 9126 4195 9137 4186 9137
      4186 9230 4202 9230 4265 9133 4265 9090
      4268 9089
TIME...MOT...LOC 0550Z 273DEG 22KT 4252 9095 4188 9200

RP Kinney
Special weather statement, Jun 22, 1:40 AM CDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
140 AM CDT Mon Jun 22 2020

ILC085-IAC045-061-097-105-220745-
Jo Daviess-Jackson-Dubuque-Jones-Clinton-
140 AM CDT Mon Jun 22 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN JO
DAVIESS...JACKSON...DUBUQUE...JONES AND NORTHWESTERN CLINTON COUNTIES
UNTIL 245 AM CDT...

At 140 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Farley to near Olin. Movement was
east at 30 mph.

Winds in excess of 40 mph and pea size hail are possible with these
storms.

Locations impacted include...
Dubuque, Maquoketa, Galena, Asbury, Dyersville, Monticello, Cascade,
Epworth, East Dubuque, Farley, Peosta, Olin, Delmar, Wyoming, Oxford
Junction, Lost Nation, Andrew, Worthington, La Motte and Menominee.

Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4251 9064 4251 9041 4195 9057 4195 9126
      4230 9119 4230 9113 4251 9113 4254 9065
TIME...MOT...LOC 0640Z 254DEG 26KT 4243 9105 4205 9114

RP Kinney
Special weather statement, Jun 22, 1:43 AM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
143 AM CDT Mon Jun 22 2020

IAC011-019-113-220745-
Buchanan-Benton-Linn-
143 AM CDT Mon Jun 22 2020

...HEAVY RAIN FROM A LINE OF THUNDERSTORMS WILL AFFECT BUCHANAN...
BENTON AND NORTHWESTERN LINN COUNTIES UNTIL 245 AM CDT...

At 142 AM CDT, radar indicated heavy rain from thunderstorms was
falling along a line extending from near Hazleton to Keystone.
Movement was east at 25 mph.

Torrential rainfall is occurring with these thunderstorm. Minor
flooding of low lying areas, creeks, streams and urban areas is
expected. If you encounter water over a roadway, do not drive
through it. Winds in excess of 30 mph are also possible with these
thunderstorm.

Locations impacted include...
Independence, Vinton, Jesup, Center Point, Urbana, Dysart, Fairbank,
Palo, Shellsburg, Winthrop, Hazleton, Walker, Van Horne, Keystone,
Quasqueton, Lamont, Garrison, Brandon, Rowley and Aurora.

This includes Interstate 380 between mile markers 33 and 55.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4230 9160 4200 9185 4200 9230 4230 9230
      4230 9206 4264 9208 4264 9161
TIME...MOT...LOC 0642Z 253DEG 20KT 4255 9195 4202 9222

RP Kinney
Special weather statement, Jun 22, 2:18 AM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
218 AM CDT Mon Jun 22 2020

IAC011-095-220815-
Benton-Iowa-
218 AM CDT Mon Jun 22 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN BENTON AND
IOWA COUNTIES UNTIL 315 AM CDT...

At 217 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Belle Plaine to 8 miles east of
Montezuma. Movement was east at 20 mph.

Wind gusts of 50 to 55 mph and nickel size hail are possible with
these storms. Torrential rainfall is also occurring with these
storms. Minor flooding of low lying areas, creeks, streams and urban
areas is possible. If you encounter water over a roadway, do not
drive through it.

These storms will be near...
  Belle Plaine around 220 AM CDT.
  Keystone and Luzerne around 230 AM CDT.
  Blairstown and Millersburg around 245 AM CDT.
  North English around 255 AM CDT.
  Newhall around 300 AM CDT.
  Norway and Parnell around 305 AM CDT.
  Atkins and Walford around 315 AM CDT.

Other locations impacted by these storms include Middle Amana, South
Amana, Homestead, West Amana, Lake Iowa Park, Upper South Amana, East
Amana, Genoa Bluff, Hannen Lake Park and Watkins.

This includes Interstate 80 in Iowa between mile markers 205 and 229.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4200 9230 4200 9183 4151 9183 4151 9230
TIME...MOT...LOC 0717Z 271DEG 19KT 4197 9229 4157 9235

RP Kinney
Special weather statement, Jun 22, 2:54 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
254 AM CDT Mon Jun 22 2020

IAC011-019-220845-
Buchanan-Benton-
254 AM CDT Mon Jun 22 2020

...HEAVY RAIN FROM THUNDERSTORMS WILL AFFECT BUCHANAN AND NORTHERN
BENTON COUNTIES UNTIL 345 AM CDT...

At 252 AM CDT, radar indicated heavy rain from repeat thunderstorms
stretching from extreme northwest Benton County, through the
Independence area.

Torrential rainfall is occurring with these thunderstorms. Minor
flooding of low lying areas, creeks, streams and urban areas is
expected. If you encounter water over a roadway, do not drive
through it. Winds in excess of 40 mph and pea size hail are
also possible.

Locations impacted include...
Independence, Jesup, Winthrop, Quasqueton, Lamont, Brandon, Rowley,
Mount Auburn, Lime Creek County Park, Winthrop Golf Course,
Wapsipinicon Golf Course, Littleton, Monti, Buchanan County
Fairgrounds, Otterville, Independence Airport and Jakway Park.

This includes Interstate 380 between mile markers 47 and 55.

Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.

LAT...LON 4234 9160 4221 9230 4230 9230 4230 9206
      4247 9206 4247 9208 4255 9208 4261 9161
TIME...MOT...LOC 0752Z 243DEG 13KT 4246 9186

RP Kinney
Special weather statement, Jun 22, 3:12 AM CDT, 23 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
312 AM CDT Mon Jun 22 2020

IAC095-103-107-183-220915-
Keokuk-Johnson-Washington-Iowa-
312 AM CDT Mon Jun 22 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT KEOKUK...WESTERN
JOHNSON...NORTHWESTERN WASHINGTON AND IOWA COUNTIES UNTIL 415 AM
CDT...

At 311 AM CDT, radar indicated strong thunderstorms located along a
line extending from near Marengo, to near Parnell, to near Delta.
Movement was east at 25 mph.

Torrential rainfall is occurring with these storms. Minor flooding
of low lying areas, creeks, streams and urban areas is expected. If
you encounter water over a roadway, do not drive through it. Wind
gusts up to 50 mph and pea size hail are also possible with these
storms.

Locations impacted include...
Iowa City, Marengo, Sigourney, Coralville, North Liberty,
Williamsburg, Kalona, Tiffin, Wellman, North English, Swisher,
Oxford, Hedrick, What Cheer, Shueyville, Delta, Ladora, Keswick,
South English and Parnell.

This includes the following highways...
 Interstate 80 in Iowa between mile markers 205 and 242.
 Interstate 380 between mile markers 1 and 11.

Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.

LAT...LON 4151 9241 4151 9230 4171 9230 4186 9216
      4186 9158 4152 9157 4116 9208 4116 9241
TIME...MOT...LOC 0811Z 273DEG 23KT 4185 9199 4154 9200 4130 9238

RP Kinney

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 10:31 PM CDTSpecial Weather StatementDVNBuchanan44 min
Jun 21, 11:02 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Delaware43 min
Jun 21, 11:28 PM CDTSpecial Weather StatementDVNBenton, Buchanan47 min
Jun 21, 11:58 PM CDTSpecial Weather StatementDVNBenton, Delaware47 min
Jun 22, 12:51 AM CDTSpecial Weather StatementDVNBenton, Delaware, Dubuque, Jones, Linn54 min
Jun 22, 1:40 AM CDTSpecial Weather StatementDVNDubuque, Jackson, Jones65 min
Jun 22, 1:43 AM CDTSpecial Weather StatementDVNBenton, Buchanan62 min
Jun 22, 2:18 AM CDTSpecial Weather StatementDVNIowa57 min
Jun 22, 2:54 AM CDTSpecial Weather StatementDVNBuchanan51 min
Jun 22, 3:12 AM CDTSpecial Weather StatementDVNIowa, Johnson, Keokuk63 min
Jun 22, 3:44 AM CDTSpecial Weather StatementDVNWashington46 min
Jun 22, 4:23 AM CDTSpecial Weather StatementDVNHenry, Jefferson, Louisa, Muscatine, Washington52 min
Jun 22, 5:24 AM CDTSpecial Weather StatementDVNCedar, Clinton, Des Moines, Louisa, Muscatine, Scott66 min
Jun 22, 6:12 AM CDTSpecial Weather StatementDVNClinton, Scott63 min
Jun 22, 9:19 AM CDTRiver Flood WarningDVNClinton, Scott12 days
Jun 22, 9:19 AM CDTRiver Flood WarningDVNLinn6 days
Jun 22, 9:19 AM CDTRiver Flood WarningDVNCedar, Johnson, Linn7 days
Jun 22, 9:19 AM CDTRiver Flood WarningDVNCedar, Johnson7 days
Jun 22, 9:19 AM CDTRiver Flood WarningDVNCedar, Louisa, Muscatine21 days
Jun 22, 9:19 AM CDTRiver Flood WarningDVNBenton, Iowa9 days
Jun 22, 9:19 AM CDTRiver Flood WarningDVNJohnson, Washington13 hr
Jun 22, 9:58 AM CDTAreal Flood WarningDVNBenton, Buchanan24 hr
Jun 22, 10:03 AM CDTFlash Flood WatchDVNBenton, Buchanan, Cedar, Clinton, Delaware, Dubuque and 5 more9 hr
Jun 22, 2:36 PM CDTSpecial Weather StatementDVNDes Moines24 min
Jun 22, 2:52 PM CDTRiver Flood WarningDVNCedar, Jones, Linn6 days
Jun 22, 2:56 PM CDTRiver Flood WarningDVNKeokuk41 hr
Jun 22, 2:59 PM CDTSevere Thunderstorm WarningDVNDes Moines, Henry46 min
Jun 22, 3:13 PM CDTRiver Flood WarningDVNBenton, Linn4 days
Jun 22, 3:21 PM CDTRiver Flood WarningDVNLouisa21 days
Jun 22, 3:21 PM CDTRiver Flood WarningDVNLouisa11 days
Jun 22, 4:02 PM CDTSpecial Weather StatementDVNLee58 min
Jun 22, 4:12 PM CDTSevere Thunderstorm WarningDVNLee63 min

Nearby

Flash Flood Warnings in Iowa, 2020Every flash flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.